Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 22, 2000, 9:12 PM CDT for Callahan County, Taylor County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2000, 9:12 PM CDT (02:12 UTC)
- Expired
- Apr 22, 2000, 10:15 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Callahan County, TX, Taylor County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WUUS54 KSJT 230213 SVRSJT TXC059-441-230315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 912 PM CDT SAT APR 22 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN NORTH CENTRAL TEXAS CALLAHAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1015 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF LAWN...OR ABOUT 19 MILES SOUTH OF ABILENE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUDLEY...OPLIN AT 920 PM CDT CROSS PLAINS AT 950 PM CDT ATWELL...PUTNAM AT 955 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3209 10001 3209 9912 3252 9908 3252 9961 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 22, 3:15 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CDT SAT APR 22 2000 THE 19Z SURFACE ANALYSIS SHOWS A RAPIDLY DEEPENING 992 MB LOW IN SE COLORADO WITH A PACIFIC COLD FRONT EXTENDING SOUTH JUST WEST OF A CVN TO HOB TO MRF LINE. LOW LEVEL MOISTURE IS RAPIDLY RETURNING UP THE RIO GRANDE VALLEY SOUTH OF THE WARM FRONT WITH SURFACE DEWPOINTS RISING INTO THE LOWER TO MID 60S FROM DRT SOUTH TO LRD. SATELLITE DERIVED CAPES IN THE RIO GRANDE VALLEY HAVE RISEN INTO THE 1500 TO 2000 J/KG RANGE AND EXPECT THIS HIGHER AXIS OF INSTABILITY TO MOVE INTO OUR SRN ZONES LATER THIS AFTERNOON AND EVENING AHEAD OF THE APPROACHING DRYLINE/PACIFIC FRONT. ALREADY SEEING A SMALL CLUSTER OF THUNDERSTORMS STARTING TO DEVELOP AROUND MAF AND SOME ELEVATED SHOWERS ACROSS THE NRN BIG COUNTRY. THE 12Z ETA/AVN SHOWS A SLIGHTLY NEGATIVELY TILTED TROUGH SWINGING THROUGH THE FORECAST AREA THIS EVENING... PROVIDING DECENT UPPER LEVEL FORCING WITH A BAND OF DOUBLE DIGIT 700 MB BAND UVV/S ALONG AND AHEAD OF THE DRYLINE. EXPECT A LINE OF SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE DRYLINE IN OUR WESTERN ZONES... BEFORE TRANSITIONING INTO A SQUALL LINE IN OUR CENTRAL AND EASTERN ZONES LATER THIS EVENING. WITH 45 KNOT DEEP LAYER SHEAR TO 6 KM AND MUCAPES APPROACHING 3000 J/KG... A FEW SUPERCELLS ARE POSSIBLE IN OUR SRN ZONES LATE THIS AFTERNOON. BASED ON THE INCREASING INSTABILITY... CURRENT THUNDERSTORM DEVELOPMENT TO OUR WEST AND STRONG DYNAMIC FORCING FOR LIFT... PLAN TO GO WITH CHANCE POPS ALL ZONES WITH THE HIGHEST VALUES IN OUR EASTERN ZONES. BEHIND THE DRYLINE... EXPECT SKIES TO CLEAR FROM WEST TO EAST SHORTLY AFTER MIDNIGHT. A SECOND COLD FRONT WILL DIVE SOUTH REACHING THE I10 CORRIDOR BY SUNDAY EVENING. AHEAD OF THE COLD FRONT... THE TIGHT SURFACE GRADIENT MAY SUPPORT WIND SPEEDS THAT MAY APPROACH ADVISORY CRITERIA. IN ADDITION... EXPECT HIGHS TO REACH INTO THE LOW TO MID 90S SOUTH OF I10. SUNDAY NIGHT... THE AVN/ETA SHOW LOW CLOUDS MOVING INTO THE BIG COUNTRY BEHIND THE FRONT AND LINGERING INTO MONDAY MORNING. THE COOLER AIRMASS SHOULD SUPPORT COOLER HIGHS WITH READINGS STRUGGLING TO REACH 80 IN THE BIG COUNTRY. IN THE EXTENDED... THE MRF IS TOO AGGRESSIVE WITH THE DIGGING LOW LATE TUESDAY AND WEDNESDAY. WENT WITH THE WEAKER ECMWF/UKMET SOLUTION. AS A RESULT... WILL TAKE POPS OUT ON TUESDAY AND GO WITH DRY 3 TO 5 DAY FORECAST. ABI 058/087/053/078 3000 SJT 057/093/052/083 3000 JCT 053/093/048/086 3000 .SJT...LAKE WIND CAUTION ALL ZONES EXCEPT NORTHWEST HILL COUNTRY TONIGHT. TEW N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.